Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 352, NWS Tulsa, OK

October 1, 2005Tulsa County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Oct 1, 2005, 10:58 AM CDT for Tulsa County, Oklahoma. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 1, 2005, 10:58 AM CDT (15:58 UTC)
Expired
Oct 1, 2005, 11:30 AM CDT
In force
32 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Tulsa County, OK

The radar

The Tulsa radar (KINX), 40 km from the middle of the area, began a volume at 15:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 1, 11:00 AM CDTHAIL 0.88Glenpool, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 4.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2005-10-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 198 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2005-10-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 511 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
198 J/kg
Mixed-layer CIN
-305 J/kg
Mixed-layer LCL
812 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
511 m²/s²
0-3 km storm-relative helicity
637 m²/s²
Significant tornado parameter
0.0
Supercell composite
9.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 011557
SVRTSA
OKC143-011630-
/O.NEW.KTSA.SV.W.0352.051001T1558Z-051001T1630Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1058 AM CDT SAT OCT 1 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH TULSA COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 1130 AM CDT

* AT 1053 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 3 MILES SOUTH OF GLENPOOL...MOVING NORTHEAST AT
  35 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BIXBY AND
  BROKEN ARROW.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3598 9604 3587 9603 3590 9576 3606 9576

$$
3 follow-up statements
000 
WWUS54 KTSA 011603
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1102 AM CDT SAT OCT 1 2005

OKC143-011630-
/O.CON.KTSA.SV.W.0352.000000T0000Z-051001T1630Z/
TULSA OK-
1102 AM CDT SAT OCT 1 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1130 AM CDT FOR
TULSA COUNTY...

AT 1058 AM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
STORM WAS LOCATED 2 MILES NORTHEAST OF GLENPOOL...MOVING NORTHEAST AT
35 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...LEONARD...TULSA 
AND BROKEN ARROW.  THIS STORM HAS A HISTORY OF PRODUCING NICKEL SIZE 
HAIL IN THE CITY OF GLENPOOL.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3613 9602 3587 9603 3588 9575 3616 9577

$$
000 
WWUS54 KTSA 011609
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1109 AM CDT SAT OCT 1 2005

OKC143-011630-
/O.CON.KTSA.SV.W.0352.000000T0000Z-051001T1630Z/
TULSA OK-
1109 AM CDT SAT OCT 1 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1130 AM CDT FOR
TULSA COUNTY...

AT 1103 AM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR JENKS...MOVING NORTHEAST AT 35 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BROKEN ARROW... 
TULSA AND JENKS.  THIS STORM HAS A HISTORY OF PRODUCING QUARTER SIZE 
HAIL IN JENKS.

LAT...LON 3618 9600 3596 9602 3594 9580 3616 9577

$$
000 
WWUS54 KTSA 011629
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1129 AM CDT SAT OCT 1 2005

OKC143-011639-
/O.EXP.KTSA.SV.W.0352.000000T0000Z-051001T1630Z/
TULSA OK-
1129 AM CDT SAT OCT 1 2005

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH TULSA COUNTY EXPIRES AT 
1130 AM CDT...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS...SMALL HAIL AND HEAVY RAIN WILL STILL BE POSSIBLE 
WITH THIS STORM.

LAT...LON 3618 9600 3596 9602 3594 9580 3616 9577

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 1, 9:10 AM CDT, 1 hour 48 minutes earlier.

Area forecast discussion, Oct 1, 9:10 AM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
910 AM CDT SAT OCT 1 2005

.DISCUSSION...
WILL SEND UPDATED ZONES PACKAGE TO RAISE POPS ACROSS AREAS ALONG AND
NORTH OF INTERSTATE 44 FOR THE AFTERNOON. UPPER LOW PER 12Z GUIDANCE
SHOWS THE AFOREMENTIONED AREA STILL IN THE FAVORABLE ZONE WHERE
STRONG LIFT WILL STILL BE IN PLACE. HAVE ALSO GONE AHEAD AND LOWERED
MAX TEMPS IN THOSE AREAS THIS AFTERNOON WHERE RAIN AND AMPLE CLOUD
COVER WILL HAMPER WARMING. SOUTHEAST PORTION OF THE FA LOOKS PRETTY
GOOD FOR THIS AFTERNOON SO LITTLE CHANGE IN THE GOING FORECAST IS
REQUIRED THERE.

UPDATED ZFP/PFM/AFM OUT BY 1415Z.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 23
LONG TERM FORECASTER ID= 12
Hazardous weather outlook, Oct 1, 4:55 AM CDT, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
455 AM CDT SAT OCT 1 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
455 AM CDT SAT OCT 1 2005

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL
AS MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE THIS AFTERNOON.
        AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

DISCUSSION...
AN UPPER LEVEL LOW PRESSURE SYSTEM OVER NORTHWEST OKLAHOMA EARLY
THIS MORNING HAS RESULTED IN SCATTERED SHOWERS AND THUNDERSTORMS
THROUGH THE NIGHT. THIS ACTIVITY HAS ALSO BEEN AIDED BY A STRONG
LOW LEVEL JET. NO SEVERE WEATHER IS EXPECTED WITH THIS ACTIVITY
THIS MORNING...AND AS THE LOW LEVEL JET WEAKENS...THE SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DIMINISH.

THE UPPER LEVEL SYSTEM WILL BE MOVING TO THE NORTHEAST DURING THE
DAY...AND THE ATMOSPHERE IS EXPECTED TO BECOME INCREASINGLY
UNSTABLE BY LATER THIS AFTERNOON IF ENOUGH SUNSHINE RETURNS IN THE
WAKE OF THIS MORNINGS RAIN. IF THE ATMOSPHERE RECOVERS
SUFFICIENTLY...THERE WILL BE THE POTENTIAL FOR A FEW STORMS TO
BECOME SEVERE WITH THE PRIMARY THREAT BEING LARGE HAIL AND
DAMAGING WINDS. BY THIS EVENING INTO THE OVERNIGHT HOURS THE MAIN
THREAT WILL BE CONFINED MORE TO THE NORTHERN PART OF THE AREA
CLOSER TO THE UPPER SYSTEM.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A FEW LINGERING SHOWERS AND THUNDERSTORMS MAY CONTINUE EARLY
SUNDAY IN THE FAR NORTHEAST PART OF THE AREA AS THE UPPER SYSTEM
LIFTS OUT OF THE REGION. THE NEXT CHANCE OF SHOWERS AND
THUNDERSTORMS WILL THEN DEVELOP BY LATE TUESDAY INTO WEDNESDAY AS
ANOTHER STRONG COLD FRONT MOVES INTO THE AREA.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Oct 1, 9:14 AM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
914 AM CDT SAT OCT 1 2005

OKZ065-011445-
OKFUSKEE OK-
914 AM CDT SAT OCT 1 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 AM CDT
FOR THE FOLLOWING COUNTY:

IN EAST CENTRAL OKLAHOMA
     OKFUSKEE

AT 914 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13
MILES SOUTH OF PADEN...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...CASTLE...PADEN...BOLEY
AND MASON.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
Local storm report, Oct 1, 9:47 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
947 AM CDT SAT OCT 01 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 AM     HAIL             3 W WELTY               35.62N 96.46W
10/01/2005  1.00 INCH        OKFUSKEE           OK   PUBLIC

&&

NMK
Special weather statement, Oct 1, 9:56 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
956 AM CDT SAT OCT 1 2005

OKZ066-011530-
OKMULGEE OK-
956 AM CDT SAT OCT 1 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1030 AM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     OKMULGEE

AT 956 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 5 MILES SOUTHWEST OF BEGGS TO 6 MILES WEST OF
WILSON TO BRYANT...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THESE STORMS INCLUDE...WILSON...OKMULGEE...
HENRYETTA...BRYANT...DEWAR...GRAYSON...SCHULTER...MORRIS...ERAM...
PRESTON...BEGGS...BALD HILL AND HECTORVILLE.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 30 MPH.
Local storm report, Oct 1, 10:15 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1015 AM CDT SAT OCT 01 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0939 AM     HAIL             12 SSW BRISTOW          35.67N 96.47W
10/01/2005  0.88 INCH        CREEK              OK   PUBLIC

&&

NMK
Special weather statement, Oct 1, 10:33 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1033 AM CDT SAT OCT 1 2005

OKZ066-011600-
OKMULGEE OK-
1033 AM CDT SAT OCT 1 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1100 AM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     OKMULGEE

AT 1033 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10
MILES WEST OF OKMULGEE...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...OKMULGEE...PRESTON...
BEGGS...BALD HILL AND HECTORVILLE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. THIS STORM HAS INCREASED IN INTENSITY...RESIDENTS IN THESE
AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ALERT IS
UPGRADED TO A WARNING.
Special weather statement, Oct 1, 10:48 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1048 AM CDT SAT OCT 1 2005

OKZ060-011615-
TULSA OK-
1048 AM CDT SAT OCT 1 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1115 AM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     SOUTH TULSA

AT 1048 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7
MILES SOUTH OF GLENPOOL...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...LEONARD...BIXBY...JENKS
AND GLENPOOL.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 1, 9:23 AM CDTSevere Thunderstorm WarningTSAOkfuskee37 min
Oct 1, 9:33 AM CDTSevere Thunderstorm WarningTSACreek27 min
Oct 1, 3:48 PM CDTSevere Thunderstorm WarningTSAOkfuskee27 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.